Alert archive / Alabama / Freeze Warnings in 2005
Freeze Warning 3, NWS Mobile, AL
NWS Mobile, AL issued this freeze warning at Dec 22, 2005, 4:25 AM CST for 5 counties in Alabama. It took effect at Dec 23, 2005, 12:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2005, 4:25 AM CST (10:25 UTC)
- In effect from
- Dec 23, 2005, 12:00 AM CST
- Expired
- Dec 23, 2005, 7:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMOB 221037 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 425 AM CST THU DEC 22 2005 ...HARD FREEZE WARNING IN EFFECT TONIGHT FOR PORTIONS OF SOUTH CENTRAL ALABAMA AND THE INLAND AREAS OF THE WESTERN FLORIDA PANHANDLE... .HIGH PRESSURE CENTERED OVER WESTERN MISSISSIPPI TODAY WILL MOVE SLOWLY ACROSS SOUTH ALABAMA TONIGHT. CALM WINDS AND A VERY DRY AIRMASS NEAR AND JUST EAST OF THE CENTER OF HIGH PRESSURE WILL ALLOW TEMPERATURES TO FALL BELOW 26 DEGREES FOR SEVERAL HOURS FOR AREAS EAST OF INTERSTATE 65 AND NORTH OF INTERSTATE 10 IN THE WARNED AREA. ALZ056>060-FLZ003-005-222130- /O.NEW.KMOB.FZ.W.0003.051223T0600Z-051223T1300Z/ CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-INLAND SANTA ROSA- INLAND OKALOOSA- INCLUDING THE CITIES OF...EVERGREEN...GREENVILLE...LUVERNE... BRANTLEY...ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP... JAY...CRESTVIEW 425 AM CST THU DEC 22 2005 ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST FRIDAY... TEMPERATURES WILL FALL BELOW FREEZING DURING THE EVENING HOURS TONIGHT...THEN WILL DIP INTO THE LOWER TO MID 20S FOR SEVERAL HOURS AFTER MIDNIGHT. PERSONS SHOULD TAKE ACTION TO PREVENT DAMAGE...SUCH AS FROM FREEZING PIPES AND AUTOMOBILE RADIATORS. CHECK ON ELDERLY NEIGHBORS TO ENSURE THEY HAVE PROPER HEAT. PLANTS THAT CANNOT WITHSTAND THESE BELOW AVERAGE TEMPERATURES SHOULD BE BROUGHT IN OR PROTECTED FROM THE COLD. PERSONS USING PORTABLE SPACE HEATERS SHOULD MAKE SURE THEY ARE WELL AWAY FROM ANY FLAMMABLE MATERIALS BEFORE GOING TO BED TONIGHT. THOSE USING KEROSENE HEATERS SHOULD FOLLOW THE MANUFACTURERS INSTRUCTIONS CLOSELY FOR INDOOR USE. $$
2 follow-up statements
000 WWUS74 KMOB 222031 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 229 PM CST THU DEC 22 2005 ...HARD FREEZE WARNING IN EFFECT TONIGHT FOR PORTIONS OF SOUTH CENTRAL ALABAMA AND THE INLAND AREAS OF THE WESTERN FLORIDA PANHANDLE... .HIGH PRESSURE CENTERED OVER WESTERN MISSISSIPPI TODAY WILL MOVE SLOWLY ACROSS SOUTH ALABAMA TONIGHT. CALM WINDS AND A VERY DRY AIRMASS NEAR AND JUST EAST OF THE CENTER OF HIGH PRESSURE WILL ALLOW TEMPERATURES TO FALL BELOW 26 DEGREES FOR SEVERAL HOURS FOR AREAS EAST OF INTERSTATE 65 AND NORTH OF INTERSTATE 10 IN THE WARNED AREA. ALZ056>060-FLZ003-005-230430- /O.CON.KMOB.FZ.W.0003.051223T0600Z-051223T1300Z/ CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-INLAND SANTA ROSA- INLAND OKALOOSA- INCLUDING THE CITIES OF...EVERGREEN...GREENVILLE...LUVERNE... BRANTLEY...ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP... JAY...CRESTVIEW 229 PM CST THU DEC 22 2005 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST FRIDAY... TEMPERATURES WILL FALL BELOW FREEZING DURING THE EVENING HOURS TONIGHT...THEN WILL DIP INTO THE LOW TO MID 20S FOR SEVERAL HOURS AFTER MIDNIGHT. PERSONS SHOULD TAKE ACTION TO PREVENT DAMAGE...SUCH AS FROM FREEZING PIPES AND AUTOMOBILE RADIATORS. CHECK ON ELDERLY NEIGHBORS TO ENSURE THEY HAVE PROPER HEAT. PLANTS THAT CANNOT WITHSTAND THESE FREEZING BELOW AVERAGE TEMPERATURES SHOULD BE BROUGHT IN OR PROTECTED FROM THE COLD. ALSO REMEMBER TO MAKE SURE THAT FAMILY PETS HAVE ADEQUATE SHELTER FROM THE COLD. PERSONS USING PORTABLE SPACE HEATERS SHOULD MAKE SURE THEY ARE WELL AWAY FROM ANY FLAMMABLE MATERIALS BEFORE GOING TO BED TONIGHT. THOSE USING KEROSENE HEATERS SHOULD FOLLOW THE MANUFACTURERS INSTRUCTIONS CLOSELY FOR INDOOR USE. $$
000 WWUS74 KMOB 230414 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1010 PM CST THU DEC 22 2005 ...HARD FREEZE WARNING REMAINS IN EFFECT TONIGHT FOR PORTIONS OF SOUTH CENTRAL ALABAMA AND THE INLAND AREAS OF THE WESTERN FLORIDA PANHANDLE... .HIGH PRESSURE OVER THE NORTHERN GULF COAST WILL MOVE SLOWLY EAST OVERNIGHT. CALM WINDS AND A VERY LOWER ATMOSPHERE NEAR AND JUST EAST OF THE HIGH PRESSURE CENTER WILL ALLOW TEMPERATURES TO FALL BELOW 26 DEGREES FOR SEVERAL HOURS FOR AREAS EAST OF INTERSTATE 65 AND NORTH OF INTERSTATE 10 IN THE WARNED AREA. ALZ056>060-FLZ003-005-231130- /O.CON.KMOB.FZ.W.0003.051223T0600Z-051223T1300Z/ CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-INLAND SANTA ROSA- INLAND OKALOOSA- INCLUDING THE CITIES OF...EVERGREEN...GREENVILLE...LUVERNE... BRANTLEY...ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP... JAY...CRESTVIEW 1010 PM CST THU DEC 22 2005 ... A HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST FRIDAY... TEMPERATURES FELL BELOW FREEZING DURING THE EVENING HOURS OVER MUCH OF THE WARNING AREA. THE TEMPERATURE WILL DIP INTO THE LOW TO MID 20S FOR SEVERAL HOURS OVERNIGHT. PERSONS SHOULD TAKE ACTION TO PREVENT DAMAGE...SUCH AS FROM FREEZING PIPES AND AUTOMOBILE RADIATORS. CHECK ON ELDERLY NEIGHBORS TO ENSURE THEY HAVE PROPER HEAT. PLANTS THAT CANNOT WITHSTAND BELOW FREEZING TEMPERATURES... SHOULD BE BROUGHT IN OR PROTECTED FROM THE COLD. ALSO REMEMBER TO MAKE SURE THAT FAMILY PETS HAVE ADEQUATE SHELTER FROM THE COLD. PERSONS USING PORTABLE SPACE HEATERS SHOULD MAKE SURE THEY ARE WELL AWAY FROM ANY FLAMMABLE MATERIALS BEFORE GOING TO BED TONIGHT. THOSE USING KEROSENE HEATERS SHOULD FOLLOW THE MANUFACTURERS INSTRUCTIONS CLOSELY FOR INDOOR USE. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this freeze warning went out at Dec 21, 5:30 PM CST, 10 hours 55 minutes earlier.
Area forecast discussion, Dec 21, 5:30 PM CST, 10 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
530 PM CST WED DEC 21 2005
.UPDATE...DID SOME TWEAKING THE FIRST SEVERAL HOURS OF GRIDS TO
HANDLE CURRENT OBS. NO CHANGES TO TEXT PRODUCTS OTHER THAN PFM.
16
&&
.SHORT TERM (TONIGHT THROUGH SATURDAY)...THE SURFACE HIGH OVER THE
LOWER MISSISSIPPI RIVER VALLEY SLOWLY SHIFTS EASTWARD ACROSS THE
AREA TO JUST OFF THE SOUTHEAST COAST ON FRIDAY. TONIGHT WILL BE A
DIFFICULT TEMPERATURE FORECAST DUE TO THE CLOUD DECK ADVANCING
ACROSS MISSISSIPPI. THIS CLOUD DECK IS ERODING ALOFT DUE TO
SUBSIDENCE IN THE WAKE OF THE SHORTWAVE SYSTEM HEADED INTO THE NORTH
CENTRAL GULF...AND THE LATEST VISIBLE SATELLITE LOOP SHOWS LARGE
BREAKS DEVELOPING. ISENTROPIC ANALYSIS INDICATES THAT THE REMAINS
OF THE CLOUD DECK WILL HEAD SOUTHWESTWARD...AFFECTING THE WESTERN
PORTION OF THE AREA TONIGHT...BUT EXPECT THAT PARTLY CLOUDY CLOUD
COVER AND SLIGHTLY WARMER TEMPERATURES WILL SUFFICE. THE COLDEST
TEMPERATURES TONIGHT WILL BE OVER THE FAR EASTERN INLAND
SECTIONS...WHERE THE DURATION OF TEMPERATURES BELOW 26 DEGREES WILL
COME CLOSE TO...BUT NOT ATTAIN...LOCAL CRITERIA FOR A HARD FREEZE.
AN EVEN COLDER NIGHT IS IN STORE FOR THURSDAY NIGHT...WHICH MAY
ATTAIN THE DURATION CRITERIA OF LONGER THAN 5 HOURS BELOW 26 DEGREES
OVER THE FAR EASTERN INLAND PORTION OF THE AREA. WILL HOLD OFF ON A
HARD FREEZE WATCH WITH THIS ISSUANCE AND REASSESS ON SUBSEQUENT
SHIFTS AS THE HARD FREEZE AREA WOULD ONLY INCLUDE A COUPLE OF
COUNTIES. A VIGOROUS SYSTEM MEANWHILE MOVES ACROSS THE PLAINS AND
APPROACHES THE OHIO RIVER VALLEY ON SATURDAY. AN ASSOCIATED SURFACE
LOW WILL BRING A FRONT THROUGH THE AREA SATURDAY NIGHT.
TEMPERATURES WILL BE WARM ENOUGH TO KEEP ALL OF THE PRECIPITATION
LIQUID. WILL KEEP CHANCE RANGE POPS FOR SATURDAY AND SATURDAY
NIGHT. /29
&&
.LONG TERM (SUNDAY THROUGH WEDNESDAY).....WILL KEEP SMALL POPS FOR
SUNDAY FOR LAYER LIFTED LIGHT RAIN DURING CHRISTMAS MORNING WITH
OTHERWISE DRY CONDITIONS FOLLOWING THROUGH TUESDAY. WILL NEED TO
KEEP SMALL POPS IN FOR WEDNESDAY AS THE NEXT SYSTEM ADVANCES ACROSS
THE PLAINS. /29
&&
.MARINE...A MODERATE TO OCCASIONALLY STRONG NORTHEASTERLY WIND FLOW
TONIGHT WILL GRADUALLY WEAKEN AND BECOME MORE EAST TO SOUTHEAST
THROUGH FRIDAY NIGHT AS SURFACE HIGH PRESSURE DRIFTS EAST ACROSS THE
MARINE AREA. THIS ONSHORE FLOW IS EXPECTED TO INCREASE ON SATURDAY
AS A COLD FRONT APPROACHES THE COASTAL WATERS FROM THE WEST. THE
FRONT SHOULD CROSS OVER THE MARINE AREA BY EARLY SUNDAY...WITH A
STRONG NORTHWESTERLY WIND FLOW DEVELOPING IN ITS WAKE...PERSISTING
INTO THE EARLY PART OF NEXT WEEK. /12
&&
.FIRE WEATHER...CANCELLED THE RED FLAG WARNING TODAY AS THE DURATION
REQUIREMENT WILL NOT BE MET FOR THE NORTHWEST FLORIDA PANHANDLE.
SOMEWHAT WARMER TEMPERATURES ON THURSDAY WILL ALLOW FOR THE DURATION
REQUIREMENT TO JUST BE MET OVER THE AREA SO WENT WITH A FIRE WEATHER
WATCH FOR THE NORTHWEST FLORIDA PANHANDLE. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 31 56 34 64 / 0 0 0 10
PENSACOLA 33 56 35 63 / 0 0 0 10
DESTIN 34 57 38 61 / 0 0 0 10
EVERGREEN 25 56 24 63 / 0 0 0 10
WAYNESBORO 27 55 28 63 / 0 0 0 10
CAMDEN 25 55 26 62 / 0 0 0 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...FIRE WEATHER WATCH FROM 11 AM THURSDAY TO 5 PM THURSDAY FOR THE
FOLLOWING ZONES: ESCAMBIA...OKALOOSA...SANTA ROSA AND COASTAL
WALTON.
MS...NONE.
&&
29 EVERSOLE/12 SHEPHERDHazardous weather outlook, Dec 21, 6:05 AM CST, 22 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 605 AM CST WED DEC 21 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-221200- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 605 AM CST WED DEC 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A COLD FRONT IS EXPECTED TO MOVE THROUGH LATE CHRISTMAS EVE...MOVING EAST OF THE CENTRAL GULF COAST REGION CHRISTMAS DAY. SCATTERED SHOWERS ARE POSSIBLE ALONG AND AHEAD OF THE FRONT. A FEW THUNDERSTORMS WILL ALSO BE POSSIBLE...MAINLY NEAR THE COAST AND OFFSHORE. NO SEVERE THUNDERSTORMS ARE EXPECTED WITH THE FRONT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS IS NOT REQUIRED AT THIS TIME.
Nearby
Freeze Warnings in Alabama, 2005Freeze Warnings in Florida, 2005Every freeze warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.